Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 11, 2021Bolivar County, Sunflower County, Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this special weather statement at Jul 11, 2021, 2:52 AM CDT for Bolivar County, Sunflower County, Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 2:52 AM CDT (07:52 UTC)
Expired
Jul 11, 2021, 3:30 AM CDT
In force
38 min
Issued by
NWS Jackson, MS

Counties Ashley County, AR, Chicot County, AR, Bolivar County, MS, Sunflower County, MS

The radar

The Little Rock radar (KLZK), 166 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS84 KJAN 110752
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
252 AM CDT Sun Jul 11 2021
 
ARZ074-075-MSZ018-019-034-110830-
Chicot AR-Ashley AR-Washington MS-Sunflower MS-Bolivar MS-
252 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT CHICOT...ASHLEY...NORTHERN
SUNFLOWER...NORTHERN WASHINGTON AND BOLIVAR COUNTIES UNTIL 330 AM
CDT...

At 251 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Deeson to McGehee to 6 miles
northwest of West Crossett. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Deeson around 255 AM CDT.
  Gunnison around 300 AM CDT.
  West Crossett and North Crossett around 305 AM CDT.
  Crossett and Shelby around 310 AM CDT.
  Mound Bayou around 320 AM CDT.
  Mcmillan Corner around 325 AM CDT.
  Cleveland, Renova and Boyle around 330 AM CDT.

Other locations impacted by these storms include Alligator, Beulah,
Pace, Doddsville, Winstonville, Blanchton, Duncan, Merigold and
Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3412 9066 3399 9066 3399 9045 3370 9045
      3327 9101 3301 9173 3303 9211 3319 9214
      3340 9195 3339 9146 3356 9145 3352 9125
      3360 9113 3370 9122 3368 9103 3373 9115
      3378 9099 3396 9108 3396 9097 3412 9084
TIME...MOT...LOC 0751Z 322DEG 25KT 3403 9090 3364 9138 3320 9210 

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 12:27 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 11, 12:27 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1227 AM CDT Sun Jul 11 2021

.UPDATE...
Updated for 06Z aviation discussion

&&

.AVIATION...
06Z TAF discussion:
VFR conditions look to prevail at most sites until around 10Z when
MVFR or lower ceilings will move back in. The worst ceilings look
be at KPIB/KHBG where IFR/LIFR ceilings could exist. A complex of
storms currently moving south toward the area could have lingering
effects for KGLH/KGWO around daybreak. Showers and storms will
affect all sites this afternoon and evening with gusty winds. /27/

&&

.DISCUSSION...
Convective activity from earlier today has largely dissipated
across the region, with scattered lingering high clouds and
typical summertime evening conditions. Upstream, a cold front has
initiated a complex of storms from OK into the Ozarks. Though
these will begin to weaken during the overnight hours, the high-
res guidance consensus suggests the dying convective complex may
reach our Delta and some of our southeast AR/northeast LA areas
shortly before sunrise tomorrow before falling apart. The
overnight forecast has been updated to reconfigure PoPs, lowering
them for much of the central and south and trending them upward
during the early AM hours in the north. No other major adjustments
are planned at this time. /DL/

Prior discussion below:

This Evening through Sunday:

For the rest of this evening, an organized cluster of showers and
storms will continue to move east across parts of our forecast
area. Some stray showers or an isolated storm will be possible
into the later evening, but the next good chance for rain will
come early Sunday morning and into the daytime. A low pressure
system sliding from the upper Midwest toward the Ohio River valley
will deepen over the next day and push a cold front toward our
region. The various model guidance continue to show the low
pressure system and its attendant cold front stall out before
reaching our forecast area, but it's possible that an MCS
organizing this evening could make a run out ahead of the front
toward northern Mississippi by sunrise tomorrow. Depending on how
the situation plays out in the morning, instability and deep
moisture in place ahead of the system will likely feed another
round of thunderstorms developing in our area by late
morning/early afternoon tomorrow. We will be situated beneath the
right entrance region to an upper-level jet streak with PWAT
values close to 2.0 inches (near the 90th percentile for mid-
July), and there will be a boundary in or near the area. With
slower moving and efficient rain-producing storms possible, there
is a possibility for localized flash flooding with high rain rates
tomorrow. While not the greatest setup for severe weather, there
will also be increased flow aloft (resulting in about 30 kts 0-6km
shear) and modest amounts of SBCAPE southeast of the front. A
Slight Risk for severe thunderstorms has been added to far
northern LA, far southeast AR, and a portion of the MS Delta for
tomorrow afternoon. Damaging wind gusts will be the primary
hazard. /NF/

Tomorrow night through Tuesday:

The forecast period starts tomorrow night with a closed low over
the Midwest and an associated trough extending down the
Mississippi Valley. At the surface, a cold frontal boundary is
progged to be draped from southeast Oklahoma through central
Arkansas and into southeast Missouri. Numerous showers and
thunderstorms will likely be ongoing across the area tomorrow
evening ahead of the front with activity festering through the
overnight hours. 2" PWATs pooled ahead of the front in concert
with deep moisture convergence will aid in efficient rainfall
rates. Locally heavy rainfall and flash flooding will be possible
and will continue to advertise the Limited threat for flash
flooding into the overnight hours. A few strong to severe storms
also cannot be ruled out at the start of the evening, but any
severe threat should wane with loss of daytime heating and
instability. The main threat will be for locally damaging straight
line winds with any deeper thunderstorm cores.

The closed low will slowly open into a shortwave trough on Monday,
but the trough axis will be slow to lift through the area. The
surface front is also expected to stall just to our northwest, which
will keep a moist airmass locked into the area. As such, scattered
to numerous showers and thunderstorms are expected to continue
across much of the area Monday and Tuesday. Cool temperatures aloft
associated with the trough will support seasonable steep lapse
rates around 6-6.5 C/km along with vertical totals in the 24-27
range. Resulting parameter space may support a few isolated
microbursts, but will hold off on mention in the HWO/graphics for
now. Cloud cover and precipitation will keep temperatures in check
with afternoon highs in the mid to upper 80s.

Wednesday through Saturday:

By Wednesday, the trough axis will finally lift northeast into the
Central Appalachians as a progressive shortwave trough drops into the
Northern Plains. In its wake, flat sub-tropical ridging will
gradually build into the region from the east and will foster a
return to a typical mid summer pattern. Isolated to scattered
diurnally driven showers and thunderstorms will be possible each day
with temperatures warming back into the low 90s. Temperatures may
approach the mid 90s by the weekend across the Delta which would
yield heat index values in the 100-105 degree range, if realized.
/TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  88  73  87 /   8  78  75  83
Meridian      72  88  71  87 /  39  73  60  85
Vicksburg     76  89  73  87 /   7  81  84  77
Hattiesburg   73  89  74  87 /  10  73  39  83
Natchez       74  89  72  88 /   6  75  66  78
Greenville    74  86  71  87 /  52  89  86  63
Greenwood     73  87  70  87 /  51  90  88  76

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 10, 4:25 PM CDT, 10 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
425 PM CDT Sat Jul 10 2021

ARZ074-075-LAZ007>009-015-MSZ019-034-035-040-041-112130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Sunflower-Washington-Humphreys-Issaquena-Sharkey-
425 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Sunday

FLOODING
THREAT...Limited
TIMING...Sunday

Severe thunderstorms will be possible Sunday afternoon and early
evening across far northeast Louisiana, far southeast Arkansas,
and far western portions of Mississippi. Damaging wind gusts will
be possible with any severe storms.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thunderstorms producing two to four inches of heavy rainfall over
short periods of time will make localized flash flooding possible
late Sunday morning through Sunday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Localized flash flooding will be possible through early Monday
morning due to thunderstorms producing heavy rainfall.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

LAZ016-023>025-MSZ018-025>033-036>039-042>045-047>051-053-059-
112130-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Leflore-Grenada-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-
Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Warren-
Hinds-Rankin-Scott-Newton-Claiborne-Jefferson-
425 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Sunday

FLOODING
THREAT...Limited
TIMING...Sunday

Isolated strong to severe thunderstorms will be possible Sunday
afternoon and early evening. Damaging wind gusts will be possible
with any severe storms.

(https://www.weather.gov/images/jan/graphicast/1.png)

Thunderstorms producing two to four inches of heavy rainfall over
short periods of time will make localized flash flooding possible
late Sunday morning through Sunday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Localized flash flooding will be possible through early Monday
morning due to thunderstorms producing heavy rainfall.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

MSZ046-052-112130-
Kemper-Lauderdale-
425 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Sunday

Isolated strong to severe thunderstorms will be possible Sunday
afternoon and early evening. Damaging wind gusts will be possible
with any severe storms.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Localized flash flooding will be possible through early Monday
morning due to thunderstorms producing heavy rainfall.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

LAZ026-MSZ054-055-060>062-112130-
Concordia-Copiah-Simpson-Adams-Franklin MS-Lincoln-
425 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Sunday

FLOODING
THREAT...Limited
TIMING...Sunday

Thunderstorms producing two to four inches of heavy rainfall over
short periods of time will make localized flash flooding possible
late Sunday morning through Sunday evening.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

Localized flash flooding will be possible through early Monday
morning due to thunderstorms producing heavy rainfall.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

MSZ056>058-063>066-072>074-112130-
Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
425 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...Tonight and Sunday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

NF

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Jul 10, 9:15 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 W FLINT HILL          33.71N 88.30W
07/10/2021                   LOWNDES            MS   BROADCAST MEDIA

            AN OUTBUILDING WAS DESTROYED, SOME TREE
            LIMBS SNAPPED, A TREE UPROOTED AND THE ROOF
            OF ANOTHER OUTBUILDING WAS DAMAGED.

&&

JC
Special weather statement, Jul 11, 2:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
252 AM CDT Sun Jul 11 2021

ARZ074-075-MSZ018-019-034-110830-
Chicot AR-Ashley AR-Washington MS-Sunflower MS-Bolivar MS-
252 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT CHICOT...ASHLEY...NORTHERN
SUNFLOWER...NORTHERN WASHINGTON AND BOLIVAR COUNTIES UNTIL 330 AM
CDT...

At 251 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Deeson to McGehee to 6 miles
northwest of West Crossett. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Deeson around 255 AM CDT.
  Gunnison around 300 AM CDT.
  West Crossett and North Crossett around 305 AM CDT.
  Crossett and Shelby around 310 AM CDT.
  Mound Bayou around 320 AM CDT.
  Mcmillan Corner around 325 AM CDT.
  Cleveland, Renova and Boyle around 330 AM CDT.

Other locations impacted by these storms include Alligator, Beulah,
Pace, Doddsville, Winstonville, Blanchton, Duncan, Merigold and
Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3412 9066 3399 9066 3399 9045 3370 9045
      3327 9101 3301 9173 3303 9211 3319 9214
      3340 9195 3339 9146 3356 9145 3352 9125
      3360 9113 3370 9122 3368 9103 3373 9115
      3378 9099 3396 9108 3396 9097 3412 9084
TIME...MOT...LOC 0751Z 322DEG 25KT 3403 9090 3364 9138 3320 9210

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:19 AM CDTSpecial Weather StatementJANWarren41 min
Jul 11, 7:44 AM CDTSpecial Weather StatementJANYazoo46 min
Jul 11, 8:24 AM CDTSpecial Weather StatementJANLeake36 min
Jul 11, 9:38 AM CDTSpecial Weather StatementJANRankin37 min
Jul 11, 9:50 AM CDTSpecial Weather StatementJANCopiah40 min
Jul 11, 10:32 AM CDTSpecial Weather StatementJANSimpson43 min
Jul 11, 11:04 AM CDTSpecial Weather StatementJANScott26 min
Jul 11, 3:01 PM CDTSpecial Weather StatementJANForrest44 min

Nearby

Special Weather Statements in Mississippi, 2021Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.